Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Severe joint pain only when taking Flintstones vitamins. Effect of the medicine?

have you heard of joint pain related to taking Flintstones vitamins with iron? I took one every day at night (to avoid stomach upset) for about a month, and could barely walk downstairs in the morning. This stopped when I stopped taking the vitamin. This was 20 years ago, but I just spoke to someone today who said the same thing happened to her. We both thought we were nuts, and my doctor did not give it much credence. I was 35 years old at the time and took no meds, no health problems, had a 1 and 3 year old.
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Hello, thanks for the query to H.C.M.
When you take "FLINSTONES VITAMINS with IRON" than you feel difficulty to walk downstairs.
Query is that there is joint pain which creeps you?
Flintstones vitamins have nothing to do with joint pain.
Iron which is with flintstones is the main culprit which produces joint pain in your's case.
Iron toxicity detection is usually based on suspicion due to joint pain, that's in your case i.e. if you will take iron than you will have joint pain due to iron toxicity.
Elevated serum ferritin above 1000 nv/ml is an indication of iron toxicity.
When you take iron orally please note down that iron absorption is enhanced by lysine, Vitamin "C", "E", citric acid,glucose,fructose,sorbitol lactate.
Protein calcium etc decrease the absorption of iron.
If you want to take vitamin than please take them , but you have to avoid "IRON" which is toxic for you.
I have seen many cases when we give IRON in injection they ( patients) develops fever chills, rigor and severe joint pain with red swollen joints.
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor